Totally confused..need help?
- 24 Mar 2013 by jazzmynn
- 30 Mar 2013
- vitamin d, vitamins, vitamin d deficiency, vitamin/mineral supplementation and deficiency
I had routine blood work a couple of weeks as go, and my vitamin d level read 29. My Dr said to take 2,000 u of d3 twice a day.
I called his office back to ask if this could be why I feel tired, moody, have muscle pain and don't sleep all night. The assistant said low d can cause these symptoms. She then said the Dr wanted me to take 5,000 u instead twice a day. She said to have it rechecked in 3-6 months. The Dr also wants me to have my kidney function tested then too.
That seemed like a lot, so I checked with a pharmacist who said it's too much.
I read conflicting things online also that said it's OK to take and some places say no.
I have one kidney and I am worried about harming it with too much.
I was so confused that I asked another Dr what he thought and he said to take 2,000 u once a day.
What I really want to know is if at a level of 29 which is almost in the normal range, can I still get these symptoms?
Will the 5,000 u twice a day bump it up quicker?
I don't mean to be asking so many people, but I am confused about if I need that much d at my level.
Someone please give me your opinion.
Can insufficient d cause moodiness like irritability also??
said t OK take 2,000 u once a easy.
Without a kidney function test, I really don't want to give you advice
I would go with what your Dr said when you were with him not when you called back and got his assistant. Push for them to do the kidney test and ask immediately for a 24 hour test
Please relax, you are going to be fine,,, just do the legwork and push for your own health
Hello. Hope I don't add to the confusion. My kidneys and liver are stressed due to the prednisone and tacrolimus I take. At times the readings are quite off. They also get too high when my underlying disease flares up. Talking about AST and ALT.
I have been on 50,000 units once a week. Then down to 1000 units per day. At times we go up again. So from my point of view, this seems ok. If this were for maintenance 2000 would be high. However, you are playing catchup and that is very different. Don't forget about the D in your calcium supplements which you need to metabolize the D.
As for the moodiness, yes this is the group of symptoms that occur. However, they are also what occur from depression which goes hand in hand with life changes like only one kidney and the stress that puts in ones mind. Perhaps you need something for the depression. It is very common for anyone under going health changes like you. It is ok to take something for a while. Talk with your doctor about it. It may bring some relief for you.
Hope you are feeling better soon and able to get out once the weather brightens. Karen
I had two separate incidents of shoulder cuff pain and bilateral knee pain - as in so bad I was having to take pain pills and go to physical therapy. My orthopedic said to have my internist check my Vit. D. levels. I also was having symptoms of muscle pain, weakness, and overall tiredness and fatigue. My Vit D level was 12. in 8/20/2012. My internist prescribed 50,000 i.u. vitamin d3 two x a week. This is not OTC (over the counter), but prescription. I will have been taking it for a year this August 2013. ViroMed of Minnetonka, MN evaluates the test and their normal scale is 30 - 100 ng/ml (nanograms per milliliter.) I am finally at 41, but my doctor wants me higher before discontinuing it. All my other symptoms have gotten better but now my shoulder cuff and one knee are bothering me yet again, so no way am I stopping the Vit. D. Continue taking it until you are at least in the middle of the scale. All the best to you, Tony
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Jul 2010 • 6 answers
Posted 6 Apr 2011 • 2 answers
Posted 21 Oct 2011 • 2 answers
Posted 7 Jul 2012 • 4 answers
Posted 10 Jun 2016 • 0 answers